Alert archive / Michigan / Snow Advisories in 2007
Snow Advisory 4, NWS Marquette, MI
NWS Marquette, MI issued this snow advisory at Feb 24, 2007, 3:06 PM CST for Iron County, Michigan. It took effect at Feb 25, 2007, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 3:06 PM CST (21:06 UTC)
- In effect from
- Feb 25, 2007, 6:00 AM CST
- Expired
- Feb 25, 2007, 3:16 AM CST
- In force
- Issued by
- NWS Marquette, MI
County Iron County, MI
The radar
The Marquette radar (KMQT), 83 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this snow advisory went out at Feb 24, 2:57 PM CST, 9 minutes earlier.
Area forecast discussion, Feb 24, 2:57 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
357 PM EST SAT FEB 24 2007
.DISCUSSION...
TAKING A LOOK AT CURRENT CONDITIONS...HIGH PRESSURE RULES...AT LEAST
THE NORTHEASTERN TWO THIRDS OF THE REGION. THE CENTER OF HIGH
PRESSURE IS WELL TO OUR NORTHEAST...WITH ITS CORE OVER HUDSON BAY.
THIS HIGH WILL NOT BUDGE MUCH OVER THE NEXT SEVERAL DAYS...HELPING
TO KEEP THE EXTREME EASTERN PORTIONS OF THE CWA CLOUD FREE...AND
DRYING UP THE LOWER LEVELS OF THE ATMOSPHERE...SLOWING DOWN THE
ONSET OF SNOW FROM THE SOUTHWEST. LOOKING TO OUR SOUTHWEST...A
SLOWLY WEAKENING LOW OVER EASTERN KANSAS IS POISED TO HEAD INTO THE
GREAT LAKES REGION...BRINGING ITS MIXED BAG OF PRECIPITATION TOWARDS
THE AREA. FREEZING RAIN WAS BEING REPORTED AS FAR NORTH AS
SOUTHEASTERN MINNESOTA AND WEST CENTRAL WISCONSIN...AS TEMPERATURES
HOVER RIGHT AROUND THE FREEZING MARK. WITH PLENTY OF GULF MOISTURE
TO WORK WITH...THUNDERSTORMS WERE COMMON FROM LOUISIANA UP THROUGH
EASTERN MISSOURI...AND THEN BACK INTO KANSAS AROUND THE SURFACE
LOW...OUT AHEAD OF THE 115KT 250MB JET ACROSS NORTHERN TEXAS AND
WESTERN ARKANSAS.
MAIN FCST CONCERNS ARE HANDLING OF POTENT SHRTWV SET TO LIFT NE FM
THE SRN PLAINS AND SN TIMING/AMTS/HEADLINES. PER NCEP PREFERENCE...
GENERALLY FOLLOWED THE GFS THRU F36...THEN A BLEND OF GFS/NAM AFT
F36 FOR EVOLVING LO PRES SYS.
FOR TNGT...125KT H3 JET MAX ROUNDING UPR LO OVER THE SRN ROCKIES
FCST TO LIFT NEWD AND DRAG OCCLUDING LO TO THE MO/IA BORDER BY 12Z
SUN...FARTHER N THAN FCST BY PREVIOUS GUIDANCE BUT NOT UNRSNBL
CONSIDERING THE HEFTY DYNAMICS THAT CAUSED 00Z-12Z H3 HGT FALLS UP
TO 200M AT AMA LAST NGT. NAM IS EVEN FARTHER N WITH THE CENTER OF
LOWEST HGTS/PRES (INTO CNTRL IA)...BUT WL FOLLOW MORE CONSISTENT GFS
FOR NOW. THE AREA OF UPR DVGC TO THE N OF THE UPR JET ROUNDING THE E
SIDE OF THE LO FCST TO LIFT N INTO THE FA AFT MIDNGT. QUESTION
REMAINS HOW QUICKLY/EFFECTIVELY ACCOMPANYING UVV CAN SATURATE THE
BONE DRY LO-MID LVLS SHOWN ON THE 12Z APX RAOB/ 15Z TAMDAR SDNG FM
TVC THAT IS REPRESENTATIVE OF AIRMASS OVER THE FA. GIVEN THE SHARP
GRADIENT OF MSTR BTWN GRB/APX AT 12Z...EXPECT A VERY SHARP GRADIENT
BTWN MODERATE SN AND LTL IF ANY SN. LLVL FLOW FCST TO REMAIN E
TNGT...MAXIMIZING DRY ADVCTN. EXPECT A MAINLY DRY EVNG...BUT WL THEN
INCRS POPS OVERNGT NEAR THE WI BORDER WITH ARRIVAL OF UPR DVGC.
ADJUSTED FOR SLOWLY FALLING TO STEADY TEMPERATURES...MAINLY ACROSS
THE WESTERN HALF OF THE CWA THROUGH MIDNIGHT TONIGHT...GIVEN GOOD
MIXING IN THE LOWER LEVELS AND CLOUD COVER. AS FOR SUNDAY
NIGHT...WENT SLIGHTLY COOLER WEST AND WARMER EAST FOR HIGH
TEMPERATURES GIVEN THE FACT THAT CLOUDS WILL STILL HAVE A TOUGH TIME
GETTING INTO THE EASTERN MOST COUNTIES OF THE CWA.
NAM/GFS IN GOOD AGREEMENT SHOWING QPF BULLSEYE ARND 0.50 INCH S OF
IMT-ESC TO MNM BTWN 12Z-18Z SUN UNDER AREA OF SHARPER H4-2 DVGC IN
LEFT EXIT OF UPR JET LIFTING INTO THE LWR GRT LKS INTERACTS WITH
SHARPER ISENTROPIC LIFT ON THE 280-300K SFC (H85-6)/ESE H85 WINDS TO
50KT/AXIS OF HIER SPECIFIC HUMIDITY (ABOUT 3 G/KG AT H7-75)/SHARPER
H85-7 FGEN AND WHERE E LLVL FLOW OFFERS POTENTIAL FOR LK ENHANCEMENT
OFF NRN LK MI. 280-290KISENTROPIC LIFT/MSTR TO THE NE IS QUITE A BIT
WEAKER/ LESS...SO EXPECT A SHARP TRANSITION TO JUST THICKENING MID
CLD ASSOCIATED WITH THE BETTER LIFT PRESENT THERE ON THE 300K SFC.
THE BETTER ISENTROPIC LIFT/UPR DVGC/FGEN IS FCST TO DRIFT TO THE NE
IN THE AFTN INTO THE DRIER AIR...SO THE HVY SN IN THE MRNG OVER THE
SCNTRL MAY DIMINISH A BIT IN THE AFTN. TENDED TO SHARPEN THE NRN
EDGE OF THE HIER QPF VS WHAT WAS FCST BY GUIDANCE TO ACCOUNT FOR
TENACIOUS DRY AIR ASSOCIATED WITH SLOWLY BACKING LLVL FLOW AND MODEL
TENDENCY TO SMOOTH QPF TOO FAR INTO THE DRIER AIR.
ON SUN NGT/MON...GFS/NAM INDICATE OCCLUDED LO DRIFTING SLOWLY E...
WITH FA IN GENERAL UPR DVGC TO THE N OF CLOSED LO CENTER. BEST H85-5
QVECTOR CNVGC REMAINS OVER THE SCNTRL ZNS. ALTHOUGH THERE IS A SLOW
BACKING TREND TO THE LLVL WINDS...FLOW REMAINS FVRBL FOR A CONTINUED
LONG FETCH ACRS NRN LK MI AND PERSISTENT WEAK LK ENHANCEMENT...
MAINLY S OF HIGHWAY 2. BUT CONSIDERING THE LACK OF SHARP PERSISTENT
FGEN AND APPRECIABLE JET DYNAMICS/SHARPER UPR DVGC...AND TENDENCY
FOR SLOWLY BACKING LLVL FLOW TO ADVECT LLVL DRY AIR INTO THE FA AND
WEAKEN THE OCCLUSION TO THE S...THINK SN INTENSITY WL BE LESS THAN
EARLY ON SUN. BEST CHC FOR ADDITIONAL HEAVIER SN WL BE OVER THE FAR
SCNTRL WHERE THERE IS POTENTIAL FOR LK ENHANCEMENT/UPSLOPING. SLOWED
THE EXIT OF WEATHER DOWN SLIGHTLY...ADDING FLURRIES BEHIND THE
DEPARTING SYSTEM...FOR TUESDAY...WITH THE EXITING 500MB LOW STILL
STUCK NEAR CHICAGO AND NORTHERN INDIANA.
UPGRADED GOING WATCH TO WRNG FOR DELTA/DICKINSON/MNM COUNTIES FOR
SUN THRU MON EVEN THOUGH SN INTENSITY AT MOST PLACES WL TEND TO
DIMINISH SUN NGT/MON. SINCE BEST DYNAMICS ON SUN WL MISS IRON COUNTY
TO THE E AND THERE IS LESS CHC FOR APPRECIABLE LK ENHANCEMENT
THERE...OPTED TO ISSUE ONLY ADVY FOR THAT COUNTY.
IN THE MEDIUM/EXTENDED RANGE...EXPECT HI PRES RDG TO BRING
RELATIVELY TRANQUIL WX TUE NGT THRU WED BEFORE LO PRES E OF
DEEPENING TROF IN THE ROCKIES EJECTS TO THE NE. OPERATIONAL GUIDANCE
HAS COME INTO BETTER AGREEMENT SHOWING LO TRACKING TO THE W OF THE
CWA INTO MN BY LATE THU AND THEN INTO ONTARIO ON FRI WHILE DRAGGING
AN OCCLUSION ACRS THE FA AS ANOTHER LO DVLPS IN THE OHIO VALLEY.
EXPANDED AREA OF MIXED PCPN TO INCLUDE RA OVER THE SCNTRL ON THU/THU
NGT CONSIDERING THE STRENGTH OF SLY FLOW AHEAD OF DEEP LO TRACKING
TO THE W AND ECMWF FCST H85 TEMPS AOA 0C AT 00Z FRI. THEN COLDER
FRI-SAT WITH CYC WNW FLOW TO THE S OF LO IN ONTARIO BRINGING LES
CHCS.
COORDINATED WITH GRB.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING 08Z SUN-00Z TUE MIZ012.
WINTER STORM WARNING 12Z SUN-00Z TUE MIZ011-013.
SNOW ADVY 12Z SUN-00Z TUE MIZ010.
GALE WARNING ALL OF LAKE SUPERIOR.
GALE WARNING LAKE MICHIGAN NEAR SHORE AREAS.
&&
KC/KFHazardous weather outlook, Feb 24, 4:43 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 543 AM EST SAT FEB 24 2007 MIZ001>007-009-014-084-085-251300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 543 AM EST SAT FEB 24 2007 /443 AM CST SAT FEB 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ010>013-251300- IRON-DICKINSON-MENOMINEE-DELTA- 543 AM EST SAT FEB 24 2007 /443 AM CST SAT FEB 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SNOW WILL START AFTER MIDNIGHT TONIGHT WITH UP TO 2 INCHES OF SNOW EXPECTED. SEE THE LATEST WINTER WEATHER PRODUCT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY UP TO A FOOT OF WET...HEAVY SNOWFALL CAN BE EXPECTED THROUGH SUNDAY NIGHT WITH HEAVY SNOWFALL POSSIBLE. SEE THE LATEST WINTER WEATHER PRODUCT FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. LSZ221-241>248-263-264-251300- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 543 AM EST SAT FEB 24 2007 /443 AM CST SAT FEB 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALES UP TO 35 KNOTS ARE EXPECTED ON LAKE SUPERIOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALES UP TO 35 KNOTS ARE EXPECTED ON LAKE SUPERIOR SUNDAY THROUGH SUNDAY NIGHT ON LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-251300- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 543 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MICHELS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:01 AM CST | Winter Storm Watch | MQT | Delta, Dickinson, Iron, Menominee | 11 hr |
| Feb 24, 3:06 PM CST | Winter Storm Warning | MQT | Delta, Dickinson, Iron, Marquette, Menominee | 54 hr |
Nearby
Snow Advisories in Michigan, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.